# SDR AWXA200400302

- Difficulty date: March 23, 2004
- Submitted: May 3, 2004
- Operation: Air carrier
- Aircraft: N646AW
- Make and model: Airbus A320-231
- Aircraft serial: 271
- Aircraft time: 37,594 hours, 15,299 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Bearing
- Condition: Failed
- Component: Fan, Technofan
- Component part number: EVT3454H
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PHX - EMERGENCY LANDING - FLT 0272 - ON SHORT AND FINAL INTO PHX EN ROUTE FROM SNA ENCOUNTERED SMOKE AND A STRONG ELECTRICAL BURNING ODOR IN CABIN, DONNED MASKS AND DECLARED EMERGENCY.  MAINTENANCE FOUND THE AVIONICS COOLING FAN (EXTRACT FAN) BEARINGS SEIZED CAUSING FAN TO OVERHEAT.  REMOVED AND REPLACED AVIONICS COOLING FAN IAW AMM 21-26-51-000-001; OPERATIONAL CHECK WAS GOOD.  *S/D*  VENDOR CONFIRMED FAILURE OF AVIONICS COOLING FAN S/N 1204; UNIT WAS SEIZED.  FRONT BEARING FAILED CAUSING IMPELLER TO BIND AGAINST BELLMOUTH.  REPLACED FRONT & REAR BEARINGS, FRONT FLANGE, CENTER HOLE, AND BEARING FACE, BALANCED ROTOR AND MOTOR/IMPELLER, FUNCTIONAL TESTED UNIT IAW CMM 21-26-42.
